Alert archive / Vermont / Areal Flood Warnings in 2011
Areal Flood Warning 21, NWS Burlington, VT
NWS Burlington, VT issued this areal flood warning at Aug 28, 2011, 5:41 PM EDT for 5 counties in Vermont. It was in force for 14 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2011, 5:41 PM EDT (21:41 UTC)
- Expired
- Aug 29, 2011, 7:45 AM EDT
- In force
- 14 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caledonia County, VT, Essex County, VT, Franklin County, VT, Lamoille County, VT, Orleans County, VT
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 6:13 PM EDT | HEAVY RAIN 3.75 | Newport, VT | |
| Aug 28, 7:05 PM EDT | FLASH FLOOD | Orleans, VT | RIVER ROAD IS IMPASSABLE DUE TO FLOODING NEAR ORLEANS |
| Aug 28, 7:26 PM EDT | HEAVY RAIN 7.6 | Walden, VT | |
| Aug 28, 7:59 PM EDT | HEAVY RAIN 3.57 | 2 Ssw Morrisville, VT | ASOS STORM TOTAL |
| Aug 28, 8:01 PM EDT | HEAVY RAIN 4.6 | 1 Ssw St. Johnsbury, VT | ASOS STORM TOTAL |
| Aug 28, 8:04 PM EDT | HEAVY RAIN 5.5 | 2 E East Lyndon, VT | |
| Aug 28, 8:14 PM EDT | HEAVY RAIN 4.7 | Cambridge, VT | TRAINED SPOTTER |
| Aug 28, 9:08 PM EDT | FLOOD | Jay, VT | WATER FLOODING RTE 242 |
| Aug 28, 10:03 PM EDT | FLOOD | Lyndonville, VT | FLOODING ON MAIN STREET IN LYNDONVILLE FORCING EVACUATIONS OF MAIN STREET |
| Aug 29, 12:03 AM EDT | HEAVY RAIN 5.72 | Cambridge, VT | |
| Aug 29, 12:47 AM EDT | HEAVY RAIN 5.75 | East Brownington, VT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
679
WGUS41 KBTV 282141
FLWBTV
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
541 PM EDT SUN AUG 28 2011
VTC005-009-011-015-019-290345-
/O.NEW.KBTV.FA.W.0021.110828T2141Z-110829T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
541 PM EDT SUN AUG 28 2011
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLOOD WARNING FOR...
CALEDONIA COUNTY IN NORTHEAST VERMONT
ESSEX COUNTY IN NORTHEAST VERMONT
ORLEANS COUNTY IN NORTHEAST VERMONT
FRANKLIN COUNTY IN NORTHWEST VERMONT
LAMOILLE COUNTY IN NORTHWEST VERMONT
* UNTIL 1145 PM EDT
* AT 541 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL CAPABLE OF PRODUCING FLOODING. RURAL STREAMS AND
RIVERS WILL FLOOD LOW LYING AREAS. HIGHWAYS AND LOCAL ROADS MAY
FLOOD...AS WELL AS HOMES AND BUSINESSES IN FLOOD PRONE AREAS.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A LIFE THREATENING SITUATION. BE ESPECIALLY ALERT FOR SUDDEN
AND RAPID RISES OF RIVERS AND STREAMS...AND BE READY TO MOVE TO
HIGHER GROUND IF YOU OBSERVE FLOODING OR ARE DIRECTED TO EVACUATE BY
EMERGENCY OFFICIALS. NEVER TRY TO WALK OR DRIVE ACROSS A FLOODED
ROAD...IF YOUR VEHICLE BECOMES STRANDED ABANDON IT IMMEDIATELY AND
MOVE TO HIGHER GROUND.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
&&
LAT...LON 4475 7163 4450 7157 4435 7182 4432 7203
4416 7205 4418 7231 4421 7236 4442 7222
4451 7243 4443 7250 4448 7259 4440 7266
4446 7284 4463 7291 4476 7326 4490 7319
4495 7324 4501 7319 4502 7147
$$
JMG1 follow-up statement
356
WGUS41 KBTV 290336
FLWBTV
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1136 PM EDT SUN AUG 28 2011
VTC005-009-011-015-019-291145-
/O.EXT.KBTV.FA.W.0021.000000T0000Z-110829T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1136 PM EDT SUN AUG 28 2011
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS EXTENDED THE
* FLOOD WARNING FOR...
CALEDONIA COUNTY IN NORTHEAST VERMONT
ESSEX COUNTY IN NORTHEAST VERMONT
ORLEANS COUNTY IN NORTHEAST VERMONT
FRANKLIN COUNTY IN NORTHWEST VERMONT
LAMOILLE COUNTY IN NORTHWEST VERMONT
* UNTIL 745 AM EDT MONDAY
* AT 1131 PM EDT WIDESPREAD SEVERE FLOODING WAS OCCURING. SMALLER
CREEKS AND STREAMS WERE BEGINNING TO CREST...HOWEVER AREAS WILL
CONTINUE TO SEE SIGNIFICANT FLOODING AS WATER MOVES DOWNSTREAM.
FLOODING OF ROADWAYS...HOMES...AND BUSINESSES HAS BEEN REPORTED
AND WILL CONTINUE DURING THE OVERNIGHT HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MORRISVILLE...NEWPORT...ST. ALBANS...ST. JOHNSBURY AND SWANTON.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
THIS IS A LIFE THREATENING SITUATION. BE ESPECIALLY ALERT FOR SUDDEN
AND RAPID RISES OF RIVERS AND STREAMS...AND BE READY TO MOVE TO
HIGHER GROUND IF YOU OBSERVE FLOODING OR ARE DIRECTED TO EVACUATE BY
EMERGENCY OFFICIALS. NEVER TRY TO WALK OR DRIVE ACROSS A FLOODED
ROAD...IF YOUR VEHICLE BECOMES STRANDED ABANDON IT IMMEDIATELY AND
MOVE TO HIGHER GROUND.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
&&
LAT...LON 4475 7163 4450 7157 4435 7182 4432 7203
4416 7205 4418 7231 4421 7236 4442 7222
4451 7243 4443 7250 4448 7259 4440 7266
4446 7284 4463 7291 4476 7326 4490 7319
4495 7324 4501 7319 4502 7147
$$
HANSONWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this areal flood warning went out at Aug 28, 2:13 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 28, 2:13 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
213 PM EDT SUN AUG 28 2011
.SYNOPSIS...
THE REMNANTS OF HURRICANE IRENE WILL CONTINUE TO HAVE A SIGNIFICANT
IMPACT ON MUCH OF THE NORTH COUNTRY THIS AFTERNOON AND TONIGHT. MORE
FLOODING IS EXPECTED AS MUCH OF THE AREA WILL RECEIVE 3 TO 6 INCHES
OF RAIN. IN ADDITION...STRONG WIND GUSTS IN THE 50 TO 60 MPH RANGE
WILL CAUSE TREES AND POWER LINES TO BE DOWNED AND RESULT IN POWER
OUTAGES. DAMAGE TO PROPERTY IS ALSO EXPECTED BECAUSE OF THE HIGH
WINDS.
&&
.NEAR TERM /UNTIL 8 AM MONDAY MORNING/...
AS OF 212 PM EDT SUNDAY...
MAJOR FLOODING AND HIGH WINDS WILL IMPACT MUCH OF THE NORTH
COUNTRY THROUGH TONIGHT.
PLENTY OF REPORTS OF RAIN IN THE 2 TO 4 INCH RANGE HAVE BEEN
REPORTED OVER VERMONT AND NORTHEAST NEW YORK SO FAR. WELL DEFINED
DEFORMATION ZONE IS MOVING INTO THE CHAMPLAIN VALLEY AND WE SHOULD
SEE AN ADDITIONAL 1 TO 3 INCHES IN THE NEXT FEW HOURS. FLOODING
WILL CONTINUE AND MORE FLOODING WILL OCCUR THROUGHOUT THE NIGHT.
WIND GUSTS TO 50 MPH HAVE BEEN REPORTED ALONG WITH DOWNED TREES
AND POWER LINES. AS THE REMNANTS OF IRENE CONTINUE TO MOVE
NORTHWARD THROUGH VERMONT...EXPECT MORE STRONG WIND GUSTS AND
DAMAGE TO OCCUR. EVENTUALLY THE WEATHER WILL TAPER OFF LATER
TONIGHT...BUT FLOODING WILL CONTINUE.
&&
.SHORT TERM /8 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
AS OF 212 PM EDT SUNDAY...DRIER WEATHER IS EXPECTED ON MONDAY AND
WINDS WILL BE DECREASING AS HIGH PRESSURE BUILDS IN BEHIND THE
REMNANTS OF IRENE. TEMPERATURES WILL BE SEVERAL DEGREES BELOW
NORMAL. FLOODING WILL CONTINUE THROUGHOUT THE DAY ON MONDAY.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 212 PM EDT SUNDAY...UPPER TROUGH AND COLD FRONT WILL MOVE
INTO THE REGION ON TUESDAY AND BRING A CHANCE OF SHOWERS.
OTHERWISE DRY WEATHER IS EXPECTED FOR MOST OF THE REMAINDER OF THE
PERIOD WITH ANOTHER CHANCE OF SHOWERS COMING ON SATURDAY AS A COLD
FRONT MOVES INTO THE REGION. HIGH TEMPERATURES WILL GENERALLY BE
RIGHT AROUND SEASONAL NORMALS.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THROUGH 18Z MONDAY...SFC ANALYSIS PLACES CENTER OF IRENE ROUGHLY
OVER THE SOUTHERN HUDSON VALLEY. THROUGH THE DAY...WIND DIRECTIONS
AT RUT HAVE BEEN DIFFICULT TO PIN DOWN DUE TO A TROUGH/WINDSHIFT
LINE EXTENDING INTO CENTRAL VERMONT. TIMING OF HEAVY RAIN AND
WINDS WILL CONTINUE TO BE THE MAIN CHALLENGES OVER THE NEXT
SEVERAL HOURS AS IRENE'S CIRCULATION MOVES TO THE NORTH-
NORTHEAST. NOTING AREA OF HEAVY RAINFALL JUST TO THE NORTHWEST OF
IRENE'S CENTER...AND AREA DOPPLER RADAR WIND PROFILERS SHOW 40 TO
50 KNOTS OF WIND. AS IRENE MOVES NORTHEASTWARD ACROSS
VERMONT...EXPECTING AFOREMENTIONED HEAVY RAIN AREA TO MOVE
NORTHEAST ACROSS THE CHAMPLAIN VALLEY...AND THE RAIN MAY BEGIN TO
MIX THESE WINDS DOWN TO THE SURFACE. WINDS TO GUST BETWEEN 35 AND
40 KTS THROUGH AT LEAST 03-05Z WITH POSSIBLE LLWS AT MPV/RUT. A
GRADUAL DECREASE IN SUSTAINED WIND AND GUST MAGNITUDES IS
ANTICIPATED AFTER 06Z. PRECIPITATION ALSO LOOKS TO DECREASE STEADILY
AFTER THAT TIME AS WELL. VARIETY OF FLIGHT CATEGORIES BETWEEN MVFR
TO IFR EXPECTED THROUGH AT LEAST 06Z...TRENDING TO VFR AFTER THEN.
FOR TOMORROW VFR ARE EXPECTED WITH WINDS GENERALLY AROUND 5-8KTS
FROM THE NORTHWEST.
OUTLOOK 18Z MONDAY THROUGH FRIDAY...
18Z MON-12Z TUE...VFR UNDER WEAK HIGH PRESSURE BEHIND IRENE.
POSSIBLE EVENING FOG.
12Z TUE-06Z WED...VFR WITH PERIODS MVFR IN
SHOWERS ASSOCD WITH WEAK SHORTWAVE MOVING ACROSS SOUTHERN QUEBEC.
06Z WED-FRI...VFR AS HIGH PRESSURE BUILDS BACK IN.
&&
.HYDROLOGY...
AS OF 426 AM EDT SUNDAY...MODERATE TO MAJOR FLOODING IS EXPECTED
FROM THE EASTERN SLOPES OF THE NORTHERN ADIRONDACKS EASTWARD
ACROSS THE CHAMPLAIN VALLEY AND ALL OF CENTRAL/NORTHERN VERMONT IN
ASSOCIATION WITH TROPICAL CYCLONE IRENE. THE THREAT WILL BEGIN
WITH POTENTIAL FLASH FLOODING THIS AFTERNOON INTO TONIGHT...AND
MAIN-STEM RIVER FLOODING FROM AROUND MIDNIGHT MONDAY MORNING WITH
RIVERS CRESTING GENERALLY DURING MONDAY AFTERNOON. THIS WILL BE A
POTENTIALLY LIFE-THREATENING FLOOD EVENT AND CLOSE ATTENTION
SHOULD BE PAID TO ANY NECESSARY FLOOD WARNINGS AND/OR FLASH FLOOD
WARNINGS ISSUED LATER TODAY INTO TONIGHT AND MONDAY.
ALL NWP GUIDANCE REMAINS VERY CONSISTENT IN QPF DEPICTION...WITH MAX
PRECIPITATION AXIS BISECTING THE NORTH COUNTRY. MODELS GENERALLY
SUPPORT BASIN-AVERAGE 4-6" RAINFALL TOTALS...BUT HIGHER RESOLUTION
00Z NAM INDICATES UPSLOPE ENHANCEMENT ALONG THE ERN SLOPES OF THE
ADIRONDACKS AND GREEN MTNS WITH POINT TOTALS UP TO 8". THAT MAY BE
A BIT HIGH GIVEN APPROX 24 HR DURATION OF RAINFALL...AND HAVE
NOTED 06Z NAM HAS BACKED OFF THOSE AMTS. OUR OFFICIAL FORECAST AT 4AM
GENERALLY REFLECTS A BLEND OF GFS/NAM/SREF WITH INCORPORATION OF
UPSLOPE ENHANCEMENT...WITH AMOUNTS 4-6" WITH ISOLD 7" TOTALS.
TROPICAL NATURE OF SYSTEM AND STRONG FETCH OF ATLANTIC MOISTURE
BRINGS SWATH OF 2-2.25" PW VALUES NORTHWARD INTO VERMONT BY EARLY
AFTN AS SYSTEM REACHES CT BY 18Z. STRONG WIND FIELD IN 925-700MB
LAYER AND EXTRATROPICAL TRANSITION FOCUSES IMPRESSIVE
FRONTOGENETIC FORCING ALONG AND LEFT OF THE LOW TRACK...MAXIMIZED
ACROSS WRN VT AND NERN NY BETWEEN 18-00Z. DURING THIS PERIOD...THE
HEAVIEST RAINFALL IS EXPECTED WITH 2-3"/6-HRS AND HOURLY AMTS IN
EXCESS OF 0.5" AT TIMES. LOCAL TERRAIN EFFECTS ON EAST/NORTHEAST
FACING SLOPES WILL YIELD HIGHEST LOCAL TOTALS. FLASH FLOODING WILL
BECOME MORE LIKELY AS WE HEAD THRU THE AFTERNOON AND EVENING HRS
GIVEN THESE FACTORS.
ANTECEDENT SOIL CONDITIONS AREN/T PARTICULARLY MOIST...AND FLASH
FLOOD GUIDANCE SHOWS 4-7" TOTALS ARE NEEDED TO GENERATE FLASH
FLOODING IN A 24 HR PERIOD CURRENTLY. NEVERTHELESS...THOSE ARE THE
AMTS FORTHCOMING WITH IRENE. THE RIVER FORECASTS FROM NERFC REFLECT
RAPID RESPONSES TONIGHT INTO MONDAY WITH MODERATE TO MAJOR RIVER
FLOODING EXPECTED ACROSS NEARLY ALL VERMONT RIVER BASINS IN ADDITION
TO THE AUSABLE BASIN IN NEW YORK. THOSE IN FLOOD PRONE AREAS WILL
NEED TO MONITOR CAREFULLY TODAY THRU THE DAY MONDAY. ALSO...RIVER
FLOWS WILL REMAIN HIGH THRU THE NEXT FEW DAYS AS RIVERS GRADUALLY
RECEDE...REFRAIN FROM VENTURING NEAR OR BOATING IN DANGEROUSLY
HIGH FLOWS NEXT SEVERAL DAYS.
&&
.MARINE...
AS OF 212 PM EDT SUNDAY...
HAZARDOUS CONDITIONS OCCURRING ON LAKE CHAMPLAIN TODAY AND TONIGHT.
A LAKE WIND ADVISORY IS IN EFFECT FOR LAKE CHAMPLAIN. DANGEROUS
CONDITIONS HAVE DEVELOPED WITH WINDS OF 35 TO 45 KNOTS AND 4 TO 6
FOOT WAVES. THE WINDS WILL INCREASE TO 45 TO 55 KNOTS TONIGHT. THIS WILL
CREATE WAVE HEIGHTS...ESPECIALLY ON THE BROAD LAKE...AS HIGH AS 6
TO 8 FEET. RAIN WILL BE HEAVY THROUGH TONIGHT AND REDUCE
VISIBILITIES SHARPLY.
AGAIN HAZARDOUS CONDITIONS ARE EXPECTED ON LAKE CHAMPLAIN. ALL
PRECAUTIONS SHOULD BE MADE TO SECURE MARINE CRAFT AND OTHER
PROPERTY DUE TO THE VERY STRONG WINDS.
&&
.CLIMATE...
THE FOLLOWING ARE THE TOP 5 2-DAY RAINFALL RECORDS FOR SELECTED
SITES: (RAINFALL ENDING ON SPECIFIED DATE)
BTV
1. 5.10 11/4/1927
2. 4.91 6/14/1942
3. 4.66 10/6/1932
4. 4.49 8/11/1998
5. 4.47 6/15/1942
MPV
1. 6.72 8/5/1989
2. 4.85 10/2/2010
3. 4.51 5/27/2011
4. 4.32 9/17/1999
5. 4.47 6/15/1942
1V4
1. 6.56 11/4/1927
2. 5.90 8/12/1998
3. 5.29 9/17/1999
4. 5.18 7/19/1898
5. 4.99 7/29/1913
MMNV1
1. 10.83 9/17/1999
2. 8.13 8/5/1995
3. 6.69 10/24/1999
4. 6.59 8/17/1981
5. 6.05 8/4/1995
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...HIGH WIND WARNING UNTIL 8 AM EDT MONDAY FOR VTZ001>012-016>019.
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR VTZ001>012-
016>019.
NY...HIGH WIND WARNING UNTIL 8 AM EDT MONDAY FOR NYZ028-031-034-035.
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NYZ028>031-034-
035.
WIND ADVISORY UNTIL 2 AM EDT MONDAY FOR NYZ026-027-029-030-087.
&&
SYNOPSIS...EVENSON
NEAR TERM...EVENSON
SHORT TERM...EVENSON
LONG TERM...EVENSON
AVIATION...BANACOS/LOCONTO
HYDROLOGY...BANACOS
MARINE...EVENSON
CLIMATE...WFO BTVHazardous weather outlook, Aug 28, 4:33 AM EDT, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 433 AM EDT SUN AUG 28 2011 NYZ028-031-034-035-VTZ001>012-016>019-290845- EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX- GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN- LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 433 AM EDT SUN AUG 28 2011 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT MONDAY... ...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. MAJOR FLOODING AND HIGH WINDS TO IMPACT VERMONT AND PARTS OF NORTHEAST NEW YORK. EXPECT 4 TO 7 INCHES OF RAIN TO PRODUCE MAJOR FLOODING LATER TODAY AND TONIGHT. IN ADDITION...WIND GUSTS IN THE 50 TO 70 MPH RANGE WILL CAUSE PROPERTY DAMAGE...DOWN TREES AND POWER LINES...AND CREATE POWER OUTAGES. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ029-030-290845- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- 433 AM EDT SUN AUG 28 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT MONDAY... ...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. FLOODING AND HIGH WINDS TO IMPACT VERMONT AND PARTS OF THE NORTHERN ADIRONDACKS OF NEW YORK. EXPECT 2 TO 4 INCHES OF RAIN TO PRODUCE FLOODING LATER TODAY AND TONIGHT. IN ADDITION...WIND GUSTS TO 50 MPH WILL CAUSE PROPERTY DAMAGE...DOWN TREES AND POWER LINES...AND CREATE POWER OUTAGES. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ026-027-087-290845- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- 433 AM EDT SUN AUG 28 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. HIGH WINDS TO IMPACT THE SAINT LAWRENCE VALLEY OF NEW YORK. EXPECT WIND GUSTS TO 50 MPH AND THIS WILL CAUSE PROPERTY DAMAGE...DOWN TREES AND POWER LINES...AND CREATE POWER OUTAGES. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. EVENSON
In the hours before
Local storm report, Aug 28, 4:27 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
427 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FLASH FLOOD EAST MIDDLEBURY 43.97N 73.11W
08/28/2011 ADDISON VT FIRE DEPT/RESCUE
RTE 125 CLOSED FROM HANCOCK TO RTES 100 AND 7. PEOPLE
ARE BEING EVACUATED.
&&
EVENT NUMBER BTV1100519
MABLocal storm report, Aug 28, 5:12 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
512 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLASH FLOOD WAITSFIELD 44.19N 72.83W
08/28/2011 WASHINGTON VT PUBLIC
BRIDGE ST HAS FLOODED
&&
EVENT NUMBER BTV1100520
MABLocal storm report, Aug 28, 5:13 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
513 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HEAVY RAIN 1 NNE BROWNINGTON 44.84N 72.16W
08/28/2011 M3.55 INCH ORLEANS VT PUBLIC
&&
EVENT NUMBER BTV1100521
MABLocal storm report, Aug 28, 5:21 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
521 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HEAVY RAIN 1 S MOSCOW 44.43N 72.72W
08/28/2011 M4.70 INCH LAMOILLE VT TRAINED SPOTTER
&&
EVENT NUMBER BTV1100522
MABLocal storm report, Aug 28, 5:23 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
523 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM FLASH FLOOD DANBY 43.35N 73.00W
08/28/2011 RUTLAND VT PUBLIC
WATER UP TO GAS PUMPS AT A GAS STATION ALONG RTE 7 IN
DANBY
&&
EVENT NUMBER BTV1100523
LOCONTOLocal storm report, Aug 28, 5:25 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
525 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM NON-TSTM WND DMG BURLINGTON 44.48N 73.21W
08/28/2011 CHITTENDEN VT EMERGENCY MNGR
MULTIPLE TREES DOWN IN DOWNTOWN BURLINGTON.
&&
EVENT NUMBER BTV1100524
MABThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 9:38 AM EDT | Flash Flood Warning | BTV | Rutland, Windsor | 11 hr |
| Aug 28, 11:41 AM EDT | Flash Flood Warning | BTV | Addison, Orange, Washington | 9 hr |
| Aug 28, 12:14 PM EDT | River Flood Warning | BTV | Rutland | 67 hr |
| Aug 28, 2:50 PM EDT | Flash Flood Warning | BTV | Addison, Chittenden, Franklin, Grand Isle, Lamoille, Washington | 6 hr |
| Aug 28, 2:55 PM EDT | Areal Flood Advisory | BTV | Caledonia, Essex, Franklin, Lamoille, Orleans | 3 hr |
| Aug 28, 5:11 PM EDT | River Flood Warning | BTV | Windsor | 15 hr |
| Aug 28, 5:11 PM EDT | River Flood Warning | BTV | Orleans | 24 hr |
| Aug 28, 5:19 PM EDT | River Flood Warning | BTV | Washington | 11 hr |
| Aug 28, 5:44 PM EDT | River Flood Warning | BTV | Caledonia | 22 hr |
| Aug 28, 5:52 PM EDT | River Flood Warning | BTV | Lamoille | 24 hr |
| Aug 28, 6:56 PM EDT | River Flood Warning | BTV | Chittenden | 37 hr |
| Aug 28, 7:04 PM EDT | River Flood Warning | BTV | Franklin | 19 hr |
Nearby
Areal Flood Warnings in Vermont, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.